UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 202

of 'Infusion reactions to systemic chemotherapy'

202
TI
Cyclophosphamide hypersensitivity in a leukemic child.
AU
Rosas-Vargas MA, Casas-Becerra B, Velázquez-Armenta Y, Sienra-Monge JJ, Del Río-Navarro BE
SO
Ther Drug Monit. 2005;27(3):263.
 
Although hypersensitivity reactions to chemotherapeutic drugs have rarely been reported, they may occur with any of these agents. A Mexican native 44-kg 13-year-old boy suffering from acute lymphoblastic leukemia (ALL) received chemotherapy for 7 years. Three years later, a recurrence of ALL was detected in his right testicle. The patient was scheduled to receive 12 weekly cycles of 50 mg/kg of cyclophosphamide (CPM) as a 1-hour intravenous infusion. The patient did not have any history of drug allergies or any other type of ADR. Immediately after the fourth cycle of CPM, the patient developed itchy, maculopapular rash, sweating, respiratory distress, and anxiety. According to the algorithm developed by Naranjo et al, the ADR was classified as probably secondary to CPM. Skin tests were negative to hypersensitivity to CPM, and a new cycle of CPM was administered. However, the patient developed a similar hypersensitivity reaction to CPM. After an analysis of the clinical course of the ADR and the need to continue the chemotherapeutic treatment with CPM, we decided to desensitize the patient to this drug. Total duration of the procedure was 5 hours and was performed on only 1 occasion. The program of 12 cycles of chemotherapy was successfully completed without any sign or symptom of hypersensitivity to CPM. In conclusion, we have reported a case of hypersensitivity to CPM who was successfully desensitized to CPM.
AD
Department of Allergy and Immunology, Hospital Infantil de México Federico Gómez, México DF 06720, México.
PMID